MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 1 ML ALLERGY SYRINGE WITH 28 G X 1/2 IN. BD PRECISIONGLIDE¿ NEEDLE; ALLERGY SYRINGE AND NEEDLE

BD MEDICAL - DIABETES CARE 1 ML ALLERGY SYRINGE WITH 28 G X 1/2 IN. BD PRECISIONGLIDE¿ NEEDLE; ALLERGY SYRINGE AND NEEDLE
Catalog Number 305500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a 1 ml allergy syringe with 28 g x 1/2 in.Bd precisionglide¿ permanently attached needle broke off in the vial while drawing the medication.There was no report of exposure, injury or medical interventions.
 
Additional Manufacturer Narrative
Investigation: customer returned (1) 1cc allergy syringe with part of the shelf carton from lot # 6291877.Customer states that the needle broke in the vial.The returned syringe was examined and exhibited a detached cannula.The loose cannula was returned in the shield of the syringe.The sample was examined under the microscope and exhibited adhesive runoff onto the hub.Little adhesive was observed in the hub.Adhesive was also observed on the cannula shaft.A review of the device history record was completed for batch #6291877.All inspections were performed per the applicable operations qc specifications.The sample was forwarded to manufacturing ((b)(4)) on 17nov2017 for further review.On 21nov2017, (b)(4) received one (1) 1mlallergy syringe and a portion of a shelf carton from batch# 6291877.All samples were decontaminated per hstr-17 prior to being evaluated.Upon evaluation by qe ah, no additional findings to those found in (b)(4) were noted.Probable root cause is a misalignment during adhesive application on the pils (point inspect lube shield) machine.Capa (b)(4) was initiated by the (b)(4) plant to address adhesive runover/shield difficult to remove and their associated root cause(s).Probable root cause determined to be misalignment during application of adhesive on the needle lines.When this occurs, adhesive runover onto the hub or possible the cannula may occur.Additionally, adhesive may be inaccurately applied to the rubberized pull wheel on the line, which can additionally transfer adhesive to the cannula during routine use.

Brand Name
1 ML ALLERGY SYRINGE WITH 28 G X 1/2 IN. BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
ALLERGY SYRINGE AND NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key6956153
Report Number1920898-2017-00256
Device Sequence Number633930
Product Code FMF
UDI-Device Identifier30382903055006
UDI-Public30382903055006
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number305500
Device Lot Number6291877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;